Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having red round spots on upper thigh, stomach and back. Could it be psoriasis or a fungal infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
I have red round red, kinda scaly spots on my upper thigh, now im getting them here and there on my stomach and back area..... they are mostly under my clothes... they started showing up after I had strep throat for the first time about a month ago. I talked to a pharmacist and she said it could be psoriasis or a fungal infection. She had me buy some stuff for jock itch....I thought it was clearing up, but now it looks like I am getting more of them. I need help! They are ugly and bright red, but mostly under my clothing. I havent changed my detergent so I dont think it has anything to do with that. The spots are not itchy, just embarrassing looking.
Posted Mon, 27 Aug 2012 in Psoriasis
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

I would like to have a look on the lesions , Kindly do attach an image of the lesion here if possible.

Since when did you notice the lesions ?
Have you applied any medication ?

Waiting for your reply.
Above answer was peer-reviewed by
Follow-up: Having red round spots on upper thigh, stomach and back. Could it be psoriasis or a fungal infection? 1 hour later
Im not sure how to attach an image. I first noticed the spots about a month ago, at first there were only a few, then more came as the days went on. I have applied lotion to them, and a jock itch cream the the pharmacist told me to use, and a hydrocortizone lotion. At first they were lightening up a bit with the jock itch cream, but they seem to get worse when its hot out side, and I have to wear longer shorts.
Answered by Dr. Raju A.T 10 hours later

Thanks for writing back.

Based on your description I suspect the lesions to be due to fungal infection.Do stop Hydrocortisone ointment, it can worsen the lesions.

Kindly do send me the image to this email Id

YYYY@YYYY (to my Attention : Dr Raju )

Anticipating your response.
I shall have a look and be more specific and advice you better.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor